Alert archive / Colorado / Winter Storm Watches in 2017
Winter Storm Watch 9, NWS Pueblo, CO
NWS Pueblo, CO issued this winter storm watch at Feb 26, 2017, 4:19 AM MST for 6 counties in Colorado. It took effect at Feb 27, 2017, 11:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 26, 2017, 4:19 AM MST (11:19 UTC)
- In effect from
- Feb 27, 2017, 11:00 AM MST
- Expired
- Feb 26, 2017, 3:41 PM MST
- In force
- Issued by
- NWS Pueblo, CO
Counties Chaffee County, CO, Conejos County, CO, Lake County, CO, Mineral County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Grand Junction radar (KGJX), 193 km from the middle of the area, began a volume at 11:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 11.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2191 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
175 WWUS45 KPUB 261119 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 419 AM MST Sun Feb 26 2017 COZ058-060-061-066-068-261930- /O.NEW.KPUB.WS.A.0009.170227T1800Z-170301T0600Z/ Western Mosquito Range/East Lake County Above 11000 Ft- Eastern Sawatch Mountains above 11000 Ft- Western Chaffee County Between 9000 and 11000 Ft- La Garita Mountains Above 10000 Ft- Eastern San Juan Mountains Above 10000 Ft- INCLUDING Climax, Bonanza, Alpine, Granite, St Elmo, North Pass, Cumbres Pass, and Wolf Creek Pass 419 AM MST Sun Feb 26 2017 ...WINTER STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY EVENING... The National Weather Service in Pueblo has issued a Winter Storm Watch, which is in effect from Monday morning through Tuesday evening. * LOCATION...the western Mosquito and eastern Sawatch Mountain Ranges above 11000 feet...western Chaffee County between 9000 and 11000 feet...and the La Garita and eastern San Juan Mountains above 10000 feet...including Climax and Wolf Creek Pass. * CAUSE AND TIMING...a quick moving storm system will bring moderate to heavy snow to the Continental Divide Monday morning through Tuesday evening. * SNOW ACCUMULATION...10 to 14 inches with locally higher amounts on west facing slopes. * WIND...southwest 15 to 30 mph with gusts to 50 mph. * IMPACT...travel will be hazardous due to snow, poor visibilities and icy or snow covered roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is a potential for significant snow, sleet, or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$
2 follow-up statements
108 WWUS45 KPUB 261851 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 1151 AM MST Sun Feb 26 2017 COZ058-060-061-066-068-270300- /O.CON.KPUB.WS.A.0009.170227T1800Z-170301T0600Z/ Western Mosquito Range/East Lake County Above 11000 Ft- Eastern Sawatch Mountains above 11000 Ft- Western Chaffee County Between 9000 and 11000 Ft- La Garita Mountains Above 10000 Ft- Eastern San Juan Mountains Above 10000 Ft- INCLUDING Climax, Bonanza, Alpine, Granite, St Elmo, North Pass, Cumbres Pass, and Wolf Creek Pass 1151 AM MST Sun Feb 26 2017 ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY EVENING... * LOCATION...the western Mosquito and eastern Sawatch Mountains above 11000 feet...western Chaffee County between 9000 and 11000 feet...the La Garita and eastern San Juan Mountains above 10000 feet...including Fremont...Monarch...North Cochetopa...Wolf Creek and Cumbres Passes. * CAUSE AND TIMING...a Pacific storm system will move through the region Monday through Tuesday evening. * SNOW ACCUMULATION...10 to 14 inches with locally higher amounts possible. * WIND...southwest 15 to 30 gusting to 50 mph causing areas of blowing snow and poor visibility. * IMPACT...travel will be hazardous due to heavy, blowing snow, poor visibility and icy or snow covered roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... This Winter Storm Watch means there is potential for significant blowing snow. Travel could be seriously impacted. Continue to monitor the latest forecasts for updates and possible warnings. && $$
359 WWUS45 KPUB 262241 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 341 PM MST Sun Feb 26 2017 COZ058-060-061-066-068-270700- /O.UPG.KPUB.WS.A.0009.170227T1800Z-170301T0600Z/ /O.NEW.KPUB.WS.W.0009.170227T1900Z-170301T0700Z/ Western Mosquito Range/East Lake County Above 11000 Ft- Eastern Sawatch Mountains above 11000 Ft- Western Chaffee County Between 9000 and 11000 Ft- La Garita Mountains Above 10000 Ft- Eastern San Juan Mountains Above 10000 Ft- INCLUDING Climax, Bonanza, Alpine, Granite, St Elmo, North Pass, Cumbres Pass, and Wolf Creek Pass 341 PM MST Sun Feb 26 2017 ...WINTER STORM WARNING IN EFFECT FROM NOON MONDAY TO MIDNIGHT MST TUESDAY NIGHT... The National Weather Service in Pueblo has issued a Winter Storm Warning for snow and blowing snow, which is in effect from noon Monday to midnight Tuesday night. This upgrades and replaces the Winter Storm Watch that was in effect. * LOCATION...the western Mosquito and eastern Sawatch Mountains above 11000 feet...western Chaffee County between 9000 and 11000 feet...the La Garita and eastern San Juan Mountains above 10000 feet...including Fremont...Monarch...North Cochetopa...Wolf Creek and Cumbres Passes. * CAUSE AND TIMING...a Pacific storm system will move through the region Monday through Tuesday evening. * SNOW ACCUMULATION...10 to 20 inches. * WIND...southwest 15 to 30 gusting to 50 mph causing areas of blowing snow and poor visibility. * IMPACT...travel will be hazardous due to heavy, blowing snow, poor visibility and icy or snow covered roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... This Winter Storm Warning means that severe winter weather conditions are expected. Significant amounts of snow and wind will make travel dangerous. Postpone or reroute travel if possible. If you must travel, carry winter survival gear such as food, water, extra clothes, blankets, a flashlight, shovel, phone and portable charger. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Feb 25, 10:11 PM MST, 6 hours 8 minutes earlier.
Area forecast discussion, Feb 25, 10:11 PM MST, 6 hours 8 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1011 PM MST Sat Feb 25 2017 .SHORT TERM...(This evening through Sunday) Issued at 352 PM MST Sat Feb 25 2017 ...Scattered Snow Showers along the Continental Divide... Westerly flow will continue over southern Colorado for the next 24 hours. A limited amount of moisture coming in from the Pacific will produce scattered snow showers along the Continental Divide through Sunday. Local accumulations from 1 to 3 inches will be possible. Elsewhere, generally dry but below average temperatures will continue. Dewpoints are running low this afternoon and relative humidities are near critical fire weather levels. The wind is gusty around the area. The winds aren't widespread or strong enough to require a fire weather highlight but they aren't helping anything either. Pueblo radar has detected a couple of smoke plumes in the past hour, one near Olney Springs and another near Fountain. Winds will be gusty in these areas for a couple more hours and then should subside this evening. Sunday, aside from the continuing snow showers along the Divide, still dry with temperatures remaining below average. Winds look a little lighter and humidities a little higher than today so not as much fire concern. Regardless, fuels are dry so caution needs to continue. The fire weather situation really won't change much until we get a widespread heavy, wet rain or snow. Spotty showers that come and go in a day really don't help much. Dead grass cures very quickly when the humidity drops so low, especially when assisted by the wind. .LONG TERM...(Sunday night through next Saturday) Issued at 352 PM MST Sat Feb 25 2017 Main meteorological concerns during the longer term include pops/snow amounts, gusty winds at times, temperatures and elevated fire weather concerns at times(especially Monday and then again by next Saturday). Latest longer term PV analysis, forecast model soundings and computer simulations suggest that zonal to southwesterly upper flow will continue over the forecast district from Sunday night into Tuesday with incoming healthy upper disturbance initially impacting primarily western locations with unsettled conditions(including the potential for heavy snow and blowing snow at times) from around noon Monday into Tuesday with precipitation then developing/shifting into eastern locations from Tuesday into Tuesday night. At the surface, it still appears increasing moist north-northeasterly to easterly surface flow should develop over eastern sections from Tuesday into Tuesday night, helping to enhance precipitation chances over eastern locations during this time-frame. In addition, the highest potential for elevated fire weather concerns during the longer term is expected Monday and then again by next Saturday, favoring eastern locations. As always, WFO Pueblo will monitor closely and issue Winter Weather and/or Fire Weather highlights as warranted. The highest potential for gusty winds over the forecast district during the longer term should be experienced from later Sunday night into Tuesday morning and then from Wednesday into Wednesday night and also by next Saturday. Finally near to below seasonal late February/early March temperatures are anticipated over the majority of the forecast district from Sunday night into Thursday with near to above seasonal temperatures returning to many sections of southern Colorado from Friday into next Saturday. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1009 PM MST Sat Feb 25 2017 Dry zonal upper flow will allow VFR conditions to continue over the KALS, KCOS and KPUB taf sites through the next 24 hours. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && AVIATION...KT
Hazardous weather outlook, Feb 25, 8:57 PM MST, 7 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 857 PM MST Sat Feb 25 2017 COZ058>089-093>099-270400- Western Mosquito Range/East Lake County Above 11000 Ft- Leadville Vicinity/Lake County Below 11000 Ft- Eastern Sawatch Mountains above 11000 Ft- Western Chaffee County Between 9000 and 11000 Ft- Central Chaffee County Below 9000 Ft- Western Mosquito Range/East Chaffee County above 9000Ft- Saguache County West of Continental Divide Below 10000 Ft- Saguache County East of Continental Divide below 10000 Ft- La Garita Mountains Above 10000 Ft- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft- Eastern San Juan Mountains Above 10000 Ft- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft- Northern Sangre de Cristo Mountains above 11000 Ft- Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft- Southern Sangre De Cristo Mountains Above 11000 Ft- Northwestern Fremont County Above 8500Ft- Western/Central Fremont County Below 8500 Ft- Wet Mountain Valley Below 8500 Ft- Wet Mountains between 6300 and 10000Ft- Wet Mountains above 10000 Ft- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft-Pikes Peak above 11000 Ft- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 857 PM MST Sat Feb 25 2017 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight Snow showers are expected over the Continental Divide tonight, where local snow accumulations of 1 to 3 inches will be possible by sunrise Sunday, primarily over the higher peaks. .DAYS TWO THROUGH SEVEN...Sunday through Friday Snow is expected along the Continental Divide on Sunday. An additional 1 to 2 inches of new snow can be expected along the Divide through Sunday night. More snow is expected along the Continental Divide Monday and Tuesday, as another upper trough of low pressure sweeps across the Rockies. Snow will reach across the eastern mountains Monday evening, then possibly a rain and snow mix will stretch across the eastern plains Tuesday evening. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible tonight along the Continental Divide.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 3:35 PM MST | Fire Weather Watch | PUB | Baca, Bent, Costilla, Crowley, Custer, El Paso and 9 more | 306 days |
| Feb 26, 3:41 PM MST | Winter Storm Warning | PUB | Chaffee, Conejos, Lake, Mineral, Rio Grande, Saguache | 56 hr |
Nearby
Winter Storm Watches in Colorado, 2017Every winter storm watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.